Jump to content
ACN Latitudes Forums

Recommended Posts

My 25 yr old has chronic neurological lyme, bartonella & some signs of babesia - who knows what else. Bart is the one that is causing the most problems by far though.  It has given him Tourettes. 

We've been to several LLMDs but they have never been able to help much because every time we found an antibiotic that helped, he would get worse & we would have to pull back.  And then we ran out of money. 

Now he's having new rashes showing up on his legs, itching that travels around his body & he's ticcing a whole lot more. 

Zithromax used to help but doesn't anymore. Levofloxacin seemed to help years ago. I'm thinking of going to his regular doctor to get an Rx for it & then start him on some anti-bart herbs. 

Anyone out there dealing with bart who might be able to help steer me in the right direction? 

Share this post


Link to post
Share on other sites

So sorry to hear about your struggles.  I have not dealt with bartonella, but wanted to ask about the pulling back when an abx worked.  Do you mean that  you reduced the dose or frequency, or that you abandoned that abx altogether?

As I understand it, when stuff works, it makes one worse, but soldiering through it with reduced dose or frequency if necessary is important to keeping nailing the bad guys.  A lot of folks talk about how to detox while doing that.  Drinking lots of water while on the abx is probably the simplest idea that might help with detox.

Share this post


Link to post
Share on other sites

Typically when we find something that works for him, the die off causes his neurological symptoms to increase. Unfortunately that's mostly his tics.  All of the drs we've seen have warned that overwhelming his detox systems came lead to irreversible consequences.  So we would start out slowly and if his tics increased significantly, the drs usually told us to half the dose.  

Rifampin really seemed to be promising, but his stomach couldn't tolerate it.  We went all the way to emptying the capsules to just 1/4 the dose but his gut said no.

The Dr then switched him to Tindamax which was premature & messed him up so much that we ended up taking almost a year break while he recovered.

Then we switched to an LLMD that was more into herbals and alternative which was better for his body but still didn't help much.  He couldn't tolerate A-bart at all for some reason.

Anyway so I don't know if his detox ability is that bad or he's that sensitive or what, but the LLMDs were of only limited help for us, sadly.

Share this post


Link to post
Share on other sites

Ok, you've been through the wringer with detox ideas in mind.

I am not in your situation, but if I were, I would be tempted to try to do my own independent check on the "irreversible consequences" question.  It is probably a longshot that every doctor you have seen on this could be wrong - but many doctors collectively being wrong is not unprecedented in history.  What are the case studies of that damage - can I read them somewhere.  If none or its anecdotally weak (i.e. each doctor has only heard of one case, and most of them are referring to that case), that would make me suspicious. There are folks that have pushed through abx more, I wonder what their actual experience is.  Of course, irreversible damage is hard to measure.

Share this post


Link to post
Share on other sites

You might try a couple days of Tagamet for the itching.  Also check for food sensitivities and adjust diet before trying Abx or antimicrobials again. Also check IgG levels. One big question you need to answer is whether your son's immune system is compromised--which ironically can happen even while creating autoantibodies. Limeade with xylitol has been a favorite detox for headaches for us.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now



×